Hail, Orange
- When
- June 13, 3:15 PM CST
- Where
- Orange County, 2.49 mi WSW of Peveto
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 30.120, -93.860
Isolated severe thunderstorm produced large hail in Jefferson and Orange County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Isolated severe thunderstorm produced large hail in Jefferson and Orange County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT WED JUN 13 2007 .DISCUSSION...SCATTERED CONVECTION HAS FIRED UP EARLY THIS AFTERNOON...MAINLY OVER SOUTHEAST TEXAS. AN ISOLATED RATHER POTENT STORM HAS ALSO DEVELOPED OVER SOUTHEAST CAMERON PARISH WITH AN IMPRESSIVE LIGHTNING FIELD. ALL ACTIVITY HAS ERUPTED IN AREA OF HIGHER INSTABILITY TO THE SOUTHWEST OF NW-SE ORIENTED DEWPOINT FRONT EXTENDING FROM SHREVEPORT TO NEAR LAFAYETTE. THUS WILL BE CARRYING HIGHER EVENING POPS OVER THE SOUTHWEST PART OF THE REGION ...DIMINISHING BEFORE MIDNIGHT. ALL MOS GUIDANCE SUGGESTING HIGHER POPS ACROSS MUCH OF THE FCST AREA THURSDAY AS MODELS SHOWING SOME INCREASE IN MID LEVEL MOISTURE ALONG WITH ENHANCED LIFT. PRECIPITABLE WATER VALUES FORECAST TO REMAIN ON THE HIGH SIDE THROUGH FRIDAY AS DEEPENING LOW LEVEL SOUTHERLY FLOW DEVELOPS AND CUT-OFF LOW MEANDERS OVER NORTH TEXAS. SOME DRIER AIR IN DEVELOPING WESTERLY FLOW ALOFT PROGGED TO WORK ITS WAY ACROSS THE AREA OVER THE WEEKEND BUT AT THIS TIME WILL MAINTAIN LOW END POPS AS CAPPING DOES NOT LOOK THAT IMPRESSIVE. && .AVIATION...SCATTERED TO BROKEN CUMULUS CLOUDS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AS THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE HEATS UP. CLOUD BASES ARE EXPECTED TO RUN FROM 4K-6K FT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP AND LINGER INTO THE EARLY EVENING HOURS...DISSIPATING AFTER SUNSET. WITH THE SCATTERED CONVECTION EXPECTED...HAVE PLACE VCTS AT ALL TAF SITES ENDING AROUND 02Z. OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS MAY PRODUCE SOME GUSTY WINDS OVER 25 KNOTS. MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS. PATCHY FOG HAS BEEN NOTED AT THE KAEX AND KARA TAF SITES THE PAST FEW MORNINGS AND WILL GO WITH THIS FORECAST AGAIN LATE TONIGHT WITH MVFR VISIBILITIES POSSIBLE. SCATTERED CONVECTION IS AGAIN LIKELY ON THURSDAY AFTERNOON. RUA && .MARINE...HIGH PRESSURE WILL MAINTAIN A RATHER LIGHT FLOW OVER THE NORTHWEST GULF THROUGH THE REMAINDER OF THE WEEK. SOME STRENGTHENING OF WINDS AND SLIGHTLY HIGHER WAVES CAN BE EXPECTED FOR THE NEW WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 90 73 89 / 30 40 30 30 KBPT 74 90 72 89 / 30 40 30 40 KAEX 70 91 70 88 / 20 40 30 40 KLFT 75 90 72 90 / 20 40 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT WED JUN 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-141100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 546 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 159 PM CDT WED JUN 13 2007 LAZ051-131945- CAMERON- 159 PM CDT WED JUN 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH THROUGH 245 PM... AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING 10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST AT LESS THAN 10 MPH. LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL WILL BE AFFECTED BY THIS STORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY RAINFALL THAT WILL GREATLY REDUCE VISIBILITES. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 5 NW ROCKEFELLER WILDLI 29.72N 92.82W
06/13/2007 CAMERON LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TRESS AND POWER LINES DOWN.
&&
MOGGEDThe Lake Charles radar (KLCH), 62 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41060, 41061.